MAUDE Adverse Event Report: ARTHREX, INC. H/W INTERNALBRACE LGMNT AUGMNT REPR KIT; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. H/W INTERNALBRACE LGMNT AUGMNT REPR KIT; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number H/W INTERNALBRACE LGMNT AUGMNT REPR KIT
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Pain (1994); Skin Irritation (2076)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported through the arthrex website that the patient has been experiencing possible allergic reactions since having surgery using an arthrex internal brace for cmc.The patient has a two year old surgery scar that is on the shoulder/bicep area that is feverish.In addition the wrist, top and bottom, are also feverish.Patient reports a desmoid tumor in the same bicep.Doctor has prescribed clindamycin to try and combat the issue but the medication makes the patient sick to her stomach.Specific part number of implant(s) was not provided with initial report.Additional information obtained 12/14/2020: the patient's date of left hand surgery was (b)(6) 2020.Arthrex implant part number was ar-8978-cp implant system-hand/writs internal brace (lot 11759559).Five days post op when the patient was having her bandages changed out it was discovered that her left thumb and her bicep surgery scar were both feverish and red.Patient reports being in excruciating pain since surgery.Patient also has a desmoid tumor in her left bicep.She was originally concerned about implanting anything because the tumor had been shrinking without medical intervention.Her oncology team thought it would be ok to use the ar-8978-cp system.However since her tumor is very, very, rare it was a considered to be their best opinion.Her bicep scar had never been red previously and patient finds it odd that an anchor implanted in her thumb would cause an old surgical scar to become feverish along with the current surgical scar on her hand.Her surgeon is just treating with clindamycin.Patient took the medication for a few days and had to quit because it was making her sick.Patient reports having multiple allergies and states her body doesn't respond to things like most other people would.Patient states she does have a nickel allergy which is evident when she wears costume jewelry (makes her red and itchy wherever the jewelry touches).Patient states it is looking much better now.No cultures have been taken.

Brand Name
H/W INTERNALBRACE LGMNT AUGMNT REPR KIT
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11116998
Report Number1220246-2021-02442
Device Sequence Number17124324
Product Code MBI
UDI-Device Identifier00888867286801
UDI-Public00888867286801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberH/W INTERNALBRACE LGMNT AUGMNT REPR KIT
Device Catalogue NumberAR-8978-CP
Device Lot Number11759559
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;